Alert archive / Georgia / River Flood Warnings in 2010

River Flood Warning 2, NWS Atlanta, GA

January 17, 2010Newton County, Rockdale County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 17, 2010, 10:23 AM EST for Newton County, Rockdale County, Georgia. It took effect at Jan 17, 2010, 5:21 PM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2010, 10:23 AM EST (15:23 UTC)
In effect from
Jan 17, 2010, 5:21 PM EST
Expired
Jan 18, 2010, 1:00 PM EST
In force
20 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Newton County, GA, Rockdale County, GA

The radar

The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River at Gees Mill Road near Milstead (MYRG1). The gauge peaked at 9.46 ft at Jan 17, 2010, 8:00 PM EST.

actionminormoderate5101501/1801/19
Action stage
9 ft
Minor stage
11 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02207335, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

946 
WGUS42 KFFC 171523
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1023 AM EST SUN JAN 17 2010

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND 
  ROCKDALE COUNTIES

  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES


.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC217-247-180523-
/O.NEW.KFFC.FL.W.0002.100117T2221Z-100118T1800Z/
/MYRG1.1.ER.100117T2221Z.100118T0600Z.100118T1200Z.UU/
1023 AM EST SUN JAN 17 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD
* FROM THIS AFTERNOON UNTIL MONDAY AFTERNOON.
* AT 9 AM SUNDAY THE STAGE WAS 8.2 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 11.4 FEET BY LATE TONIGHT. THE 
  RIVER WILL FALL BELOW FLOOD STAGE MONDAY MORNING.
* AT 11.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. 
  SOCKWELL ROAD BEGINS TO FLOOD IN NEWTON COUNTY.


$$

GAC021-153-169-207-289-180522-
/O.NEW.KFFC.FL.W.0003.100118T0640Z-100121T0925Z/
/MACG1.1.ER.100118T0640Z.100120T0000Z.100121T0325Z.NO/
1023 AM EST SUN JAN 17 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OCMULGEE RIVER NEAR MACON
* FROM LATE TONIGHT UNTIL LATE WEDNESDAY NIGHT.
* AT 10 AM SUNDAY THE STAGE WAS 14.7 FEET...AND RISING. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE TONIGHT...AND 
  CONTINUE TO RISE TO NEAR 20.9 FEET BY TUESDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE WEDNESDAY NIGHT. 
* AT 21.0 FEET...MINOR FLOODING CONTINUES. MUCH OF THE MACON GREENWAY
  OCMULGEE HERITAGE TRAIL WILL FLOOD NORTH OF THE FIFTH STREET 
  BRIDGE. AGRICULTURAL FLOODING INCREASE NORTH AND SOUTH OF MACON.

$$
2 follow-up statements
877 
WGUS82 KFFC 180058
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 PM EST SUN JAN 17 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND 
  ROCKDALE COUNTIES

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES 

  OCONEE RIVER NEAR PENFIELD  AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES 

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC021-153-169-207-289-181458-
/O.CON.KFFC.FL.W.0003.100118T0640Z-100121T0925Z/
/MACG1.1.ER.100118T0640Z.100120T0000Z.100121T0325Z.NO/
758 PM EST SUN JAN 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR MACON
* FROM JUST AFTER MIDNIGHT TONIGHT UNTIL LATE WEDNESDAY NIGHT.
* AT 7 PM SUNDAY THE STAGE WAS 17 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY SHORTLY AFTER MIDNIGHT TONIGHT AND 
  CONTINUE TO RISE TO NEAR 20.9 FEET BY TUESDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE ON WEDNESDAY JUST BEFORE MIDNIGHT.
* AT 21 FEET...MINOR FLOODING CONTINUES. MUCH OF THE MACON GREENWAY
  OCMULGEE HERITAGE TRAIL WILL FLOOD NORTH OF THE FIFTH STREET 
  BRIDGE. AGRICULTURAL FLOODING INCREASE NORTH AND SOUTH OF MACON.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 20.8 FEET ON MAR 16 2001.

$$

GAC059-133-219-181457-
/O.CON.KFFC.FL.W.0001.000000T0000Z-100120T0925Z/
/PNFG1.1.ER.100117T1424Z.100118T1200Z.100120T0325Z.NO/
758 PM EST SUN JAN 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD 
* UNTIL LATE TUESDAY AFTERNOON. 
* AT 7 PM SUNDAY THE STAGE WAS 12.6 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING. 
* FLOOD STAGE IS 11 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 13.1 FEET BY 7 AM MONDAY 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SOMETIME TUESDAY
  AFTERNOON. 
* AT 15 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO FIELDS...
  WOODLANDS AND PASTURES NEAR THE RIVER.

$$

GAC217-247-180128-
/O.CAN.KFFC.FL.W.0002.000000T0000Z-100118T1800Z/
/MYRG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
758 PM EST SUN JAN 17 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD
* UNTIL FURTHER NOTICE. 
* AT 7 PM SUNDAY THE STAGE WAS 9.4 FEET...AND SLOWLY RISING.
* FORECAST TO RISE TO NEAR 10.7 FEET BY 3 AM TONIGHT...THEN BEGIN FALLING. 
* FLOOD STAGE IS 11 FEET. 
* THE RIVER IS EXPECTED TO REMAIN JUST BELOW FLOOD STAGE. AT 11 FEET...FLOOD STAGE     IS REACHED AND MINOR FLOODING BEGINS. SOCKWELL ROAD BEGINS TO FLOOD IN NEWTON        COUNTY.


$$
166 
WGUS82 KFFC 180106 CCA
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 PM EST SUN JAN 17 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
GEORGIA...

  YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND
  ROCKDALE COUNTIES


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES

  OCONEE RIVER NEAR PENFIELD  AFFECTING CLARKE...GREENE AND OCONEE
  COUNTIES

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC021-153-169-207-289-181458-
/O.COR.KFFC.FL.W.0003.100118T0640Z-100121T0925Z/
/MACG1.1.ER.100118T0640Z.100120T0000Z.100121T0325Z.NO/
758 PM EST SUN JAN 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR MACON
* FROM JUST AFTER MIDNIGHT TONIGHT UNTIL LATE WEDNESDAY NIGHT.
* AT 7 PM SUNDAY THE STAGE WAS 17 FEET...AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY SHORTLY AFTER MIDNIGHT TONIGHT
  AND CONTINUE TO RISE TO NEAR 20.9 FEET BY TUESDAY EVENING. THE RIVER
  WILL FALL BELOW FLOOD STAGE ON WEDNESDAY JUST BEFORE MIDNIGHT.
* AT 21 FEET...MINOR FLOODING CONTINUES. MUCH OF THE MACON GREENWAY
  OCMULGEE HERITAGE TRAIL WILL FLOOD NORTH OF THE FIFTH STREET
  BRIDGE. AGRICULTURAL FLOODING INCREASE NORTH AND SOUTH OF MACON.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 20.8 FEET ON MAR 16 2001.

$$

GAC059-133-219-181457-
/O.CON.KFFC.FL.W.0001.000000T0000Z-100120T0925Z/
/PNFG1.1.ER.100117T1424Z.100118T1200Z.100120T0325Z.NO/
758 PM EST SUN JAN 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD
* UNTIL LATE TUESDAY AFTERNOON.
* AT 7 PM SUNDAY THE STAGE WAS 12.6 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 11 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 13.1 FEET BY 7 AM MONDAY
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SOMETIME TUESDAY
  AFTERNOON.
* AT 15 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO FIELDS...
  WOODLANDS AND PASTURES NEAR THE RIVER.

$$

GAC217-247-180128-
/O.COR.KFFC.FL.W.0002.000000T0000Z-100118T1800Z/
/MYRG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
758 PM EST SUN JAN 17 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD
* UNTIL FURTHER NOTICE.
* AT 7 PM SUNDAY THE STAGE WAS 9.4 FEET...AND SLOWLY RISING.
* FORECAST TO RISE TO NEAR 10.7 FEET BY 3 AM TONIGHT...THEN BEGIN FALLING.
* FLOOD STAGE IS 11 FEET.
* THE RIVER IS EXPECTED TO REMAIN JUST BELOW FLOOD STAGE. AT 11 FEET...
  FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. SOCKWELL ROAD BEGINS
  TO FLOOD IN NEWTON COUNTY.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 17, 4:48 AM EST, 5 hours 35 minutes earlier.

Area forecast discussion, Jan 17, 4:48 AM EST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 AM EST SUN JAN 17 2010

.SHORT TERM /TODAY THROUGH TUESDAY/...
MODELS IN GOOD AGREEMENT THROUGH THE SHORT TERM. DRY SLOT WORKING
ITS WAY INTO THE CWA AND THIS IS PICKED UP WELL BY THE GFS/NAM. H7
LOW MOVES ACROSS NORTH GA AND THIS KEEPS THE RISK OF RAIN OVER THE
NORTHERN HALF OF THE CWA THROUGHOUT THE DAY...DIMINISHING THIS
AFTERNOON. AFTER TODAY...A WEST TO SOUTHWEST FLOW ALOFT WILL KEEP US
NEAR NORMAL ON TEMPS WITH DRY CONDITIONS THROUGH MONDAY NIGHT. THE
NEXT SYSTEM BEGINS DEVELOPING OVER THE SOUTHERN PLAINS AND PULLS
MOISTURE INTO THE SOUTHEAST EARLY THIS COMING WEEK. THE GFS IS
MORE AGGRESSIVE IN BRINGING MOISTURE INTO NORTHWEST GA TUESDAY
AFTERNOON WHILE THE NAM KEEPS US DRY. SEEING THAT THE SYSTEM IS OVER
TEXAS FEEL THE GFS IS TOO AGGRESSIVE AND WILL KEEP A DRY FORECAST ON
TUESDAY.

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
GFS/ECMWF IN GENERAL AGREEMENT WITH THE LONG TERM. WE REMAIN IN A
WEST TO SOUTHWEST FLOW THRU MID WEEK AS ANOTHER H5 LOW MOVES OUT OF
THE DESERT SOUTHWEST AND INTO THE LOWER MISSISSIPPI VALLEY BY
WEDNESDAY NIGHT AND THURSDAY. MOISTURE WILL SPREAD OVER THE CWA
DURING THIS TIME...EXITING THURSDAY NIGHT/FRIDAY. THE H5 RIDGE
BUILDS OVER THE EASTERN U.S. FRIDAY AND SATURDAY.

&&

.AVIATION...
LIGHT SHOWERS MOVING NE AND SHOULD EXIT THE STATE BY MID DAY. LOW
CEILINGS WILL BE SLOW TO MOVE OUT AS PLENTY OF BACK SIDE MOISTURE
LINGERS OVER NORTH AND CENTRAL GA THROUGH THIS EVENING. LOOKING FOR
LIFR CEILINGS TO CONTINUE THROUGH 00Z BEFORE IMPROVING TO MVFR.
WINDS WILL START OUT OF THE E-SE TURNING TO THE SW BY 15-18Z. THEY
WILL CONTINUE TO TURN TO TH ENE BY 03-06Z MON. WIND SPEEDS WILL BE
IN THE 6-12KT RANGE THIS MORNING INCREASING INTO THE 10-15KT RANGE
THIS AFTERNOON WITH HIGHER GUST. VISIBILITIES WILL START IN THE MVFR
TO IFR RANGE THIS MORNING IMPROVING TO VFR BY 15-18Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          54  40  64  38  64 /  60   5   0   0   5
ATLANTA         52  40  60  42  62 /  60  10   0   0   5
BLAIRSVILLE     47  34  56  32  57 /  90  20   0   0   5
CARTERSVILLE    52  37  56  34  61 /  80  10   0   0  10
COLUMBUS        58  40  63  39  66 /  30  10   0   0   5
GAINESVILLE     50  38  61  40  62 /  70  10   0   0   5
MACON           59  39  66  37  67 /  30   5   0   0   5
ROME            51  38  62  33  64 /  80  10   0   0   5
PEACHTREE CITY  54  38  61  31  62 /  60  10   0   0   5
VIDALIA         66  47  67  42  69 /  10   0   0   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17
Hazardous weather outlook, Jan 17, 5:14 AM EST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 AM EST SUN JAN 17 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
514 AM EST SUN JAN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
A WEAKENING LOW PRESSURE CENTER OVER ALABAMA WILL CONTINUE MOVING
NORTHEAST INTO THE MID ATLANTIC STATES TONIGHT. SOME LIGHT
SHOWERS WILL MOVE OUT OF THE AREA BY THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 8:10 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee53 hr
Jan 17, 10:23 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs17 hr

Nearby

River Flood Warnings in Georgia, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.